Alert archive / New York / Winter Storm Warnings in 2006
Winter Storm Warning 4, NWS Albany, NY
NWS Albany, NY issued this winter storm warning at Dec 25, 2006, 3:37 AM EST for Hamilton County, Herkimer County, Warren County, New York. It took effect at Dec 26, 2006, 12:00 AM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2006, 3:37 AM EST (08:37 UTC)
- In effect from
- Dec 26, 2006, 12:00 AM EST
- Expired
- Dec 26, 2006, 3:01 PM EST
- In force
- 15 hr
- Issued by
- NWS Albany, NY
Counties Hamilton County, NY, Herkimer County, NY, Warren County, NY
The radar
The Ft Drum radar (KTYX), 103 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.6 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 280 m²/s²
- 0-3 km storm-relative helicity
- 314 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KALY 250837 WSWALY URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 337 AM EST MON DEC 25 2006 NYZ032-033-042-252200- /O.UPG.KALY.WS.A.0003.061226T0600Z-061227T1100Z/ /O.NEW.KALY.WS.W.0004.061226T0500Z-061227T0500Z/ NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... WARRENSBURG 337 AM EST MON DEC 25 2006 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT EST TUESDAY NIGHT... ...WINTER STORM WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WINTER STORM WARNING FROM MIDNIGHT TONIGHT UNTIL MIDNIGHT TUESDAY NIGHT FOR THE SOUTHERN ADIRONDACK REGION. THE WINTER STORM WATCH THAT WAS POSTED FOR THIS AREA PREVIOUSLY IS NO LONGER IN EFFECT. A LOWEST PRESSURE IN A STORM STRENGTHENING OVER THE THE LOWER MISSISSIPPI VALLEY EARLY THIS MORNING WILL TRACK NORTHEAST INTO THE TENNESSEE VALLEY TODAY...AND INTO EASTERN NEW YORK AND NEW ENGLAND ON TUESDAY. THE STORM WILL BRING A HEAVY ACCUMULATION OF SNOW TO THE SOUTHERN ADIRONDACKS FROM LATE THIS EVENING THROUGH LATE TUESDAY EVENING. IT WILL BEGIN SNOWING IN THE ADIRONDACKS THIS EVENING. RAIN MAY MIX WITH THE SNOW FOR A TIME BETWEEN MIDNIGHT AND DAYBREAK. HOWEVER...THE PRECIPITATION WILL BE ENTIRELY SNOW THEREAFTER. THE SNOW WILL GRADUALLY TAPER OFF TUESDAY EVENING. SNOW WILL BEGIN FALLING ACROSS THE SOUTHERN ADIRONDACKS BY LATE THIS EVENING. ONE TO 3 INCHES OF SNOW MAY ACCUMULATE BEFORE THE SNOW MIXES WITH...OR CHANGES TO RAIN...SLEET OR FREEZING RAIN BETWEEN MIDNIGHT AND DAYBREAK. COLDER AIR MOVING INTO THE REGION AROUND DAYBREAK WILL CHANGE ANY MIXED PRECIPITATION TO SNOW. AN ADDITIONAL 5 TO 9 INCHES OF SNOW WILL ACCUMULATE TUESDAY AND TUESDAY EVENING. A NORTHWESTERLY WIND WILL INCREASE TO 15 TO 25 MILES AN HOUR EARLY TUESDAY NIGHT CAUSING THE SNOW TO DRIFT. TOTAL SNOWFALL FROM THE STORM WILL BE FROM 6 TO 12 INCHES. A HAZARDOUS TRAVEL CONDITION IS LIKELY BE THE MAIN IMPACT OF THIS STORM. HOLIDAY MOTORISTS SHOULD CONSIDER TAKING ANOTHER ROUTE...OR CHANGING THE TIME OF THEIR TRAVEL TO AVOID POOR DRIVING CONDITIONS. SCATTERED POWER OUTAGES ARE POSSIBLE TOO...BUT THEY ARE UNLIKELY TO BE THE PRIMARY PROBLEM AS THE AMOUNT OF SNOW IS NOT LIKELY TO BE ENOUGH TO PRODUCE WIDESPREAD POWER INTERRUPTION. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS. $$
5 follow-up statements
000 WWUS41 KALY 251735 WSWALY URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 1235 PM EST MON DEC 25 2006 NYZ032-033-042-260400- /O.CON.KALY.WS.W.0004.061226T0500Z-061227T0500Z/ NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... WARRENSBURG 1235 PM EST MON DEC 25 2006 ...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT EST TUESDAY NIGHT... A WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT EST TUESDAY NIGHT FOR ELEVATIONS ABOVE 1500 FEET IN THE SOUTHERN ADIRONDACKS WITH TOTAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES EXPECTED BY LATE TUESDAY NIGHT. A STORM STRENGTHENING OVER THE MID MISSISSIPPI VALLEY EARLY THIS AFTERNOON WILL TRACK NORTHEAST INTO THE TENNESSEE VALLEY THIS EVENING...AND INTO EASTERN NEW YORK AND NEW ENGLAND ON TUESDAY. THE STORM WILL BRING A HEAVY ACCUMULATION OF SNOW TO THE SOUTHERN ADIRONDACKS FROM LATE THIS EVENING THROUGH LATE TUESDAY EVENING...MAINLY AT ELEVATIONS ABOVE 1500 FEET. IT WILL BEGIN SNOWING IN THE ADIRONDACKS LATE THIS EVENING. RAIN MAY MIX WITH THE SNOW FOR A TIME BETWEEN MIDNIGHT AND DAYBREAK. HOWEVER...THE PRECIPITATION WILL BE ENTIRELY SNOW THEREAFTER. THE SNOW WILL GRADUALLY TAPER OFF TUESDAY EVENING. SNOW WILL BEGIN FALLING ACROSS THE SOUTHERN ADIRONDACKS BY LATE THIS EVENING. ONE TO 3 INCHES OF SNOW MAY ACCUMULATE BEFORE THE SNOW MIXES WITH...OR CHANGES TO RAIN...SLEET OR FREEZING RAIN BETWEEN MIDNIGHT AND DAYBREAK. COLDER AIR MOVING INTO THE REGION AROUND DAYBREAK WILL CHANGE ANY MIXED PRECIPITATION TO SNOW. AT ELEVATIONS ABOVE 1500 FEET AN ADDITIONAL 5 TO 9 INCHES OF SNOW WILL ACCUMULATE TUESDAY AND TUESDAY EVENING...WITH LOWER ELEVATIONS RECEIVING AN ADDITIONAL 2 TO 5 INCHES. A NORTHWESTERLY WIND WILL INCREASE TO 15 TO 25 MILES AN HOUR EARLY TUESDAY NIGHT CAUSING THE SNOW TO DRIFT. HAZARDOUS TRAVEL CONDITIONS ARE LIKELY TO BE THE MAIN IMPACT OF THIS STORM. HOLIDAY MOTORISTS SHOULD CONSIDER TAKING ANOTHER ROUTE... OR CHANGING THE TIME OF THEIR TRAVEL TO AVOID POOR DRIVING CONDITIONS. SCATTERED POWER OUTAGES ARE POSSIBLE TOO...BUT THEY ARE UNLIKELY TO BE THE PRIMARY PROBLEM AS THE AMOUNT OF SNOW IS NOT LIKELY TO BE ENOUGH TO PRODUCE WIDESPREAD POWER INTERRUPTION. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS. $$
000 WWUS41 KALY 260039 WSWALY URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 739 PM EST MON DEC 25 2006 NYZ032-033-042-260845- /O.CON.KALY.WS.W.0004.061226T0500Z-061227T0500Z/ NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... WARRENSBURG 739 PM EST MON DEC 25 2006 ...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT EST TUESDAY NIGHT... A WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT EST TUESDAY NIGHT. A STORM STRENGTHENING OVER THE MID MISSISSIPPI VALLEY THIS EVENING WILL TRACK NORTHEAST INTO THE TENNESSEE VALLEY TONIGHT...AND INTO EASTERN NEW YORK AND NEW ENGLAND ON TUESDAY. THE STORM WILL BRING A HEAVY ACCUMULATION OF SNOW TO THE SOUTHERN ADIRONDACKS FROM LATE THIS EVENING THROUGH LATE TUESDAY EVENING... MAINLY AT ELEVATIONS ABOVE 1500 FEET. RAIN MAY MIX WITH THE SNOW FOR A TIME BETWEEN MIDNIGHT AND DAYBREAK. HOWEVER...THE PRECIPITATION WILL BE ENTIRELY SNOW THEREAFTER. THE SNOW WILL GRADUALLY TAPER OFF TUESDAY EVENING. SNOW WILL BEGIN FALLING ACROSS THE SOUTHERN ADIRONDACKS BY LATE THIS EVENING. ONE TO 3 INCHES OF SNOW MAY ACCUMULATE BEFORE THE SNOW MIXES WITH...OR CHANGES TO RAIN...SLEET OR FREEZING RAIN BETWEEN MIDNIGHT AND DAYBREAK. COLDER AIR MOVING INTO THE REGION AROUND DAYBREAK WILL CHANGE ANY MIXED PRECIPITATION TO SNOW. AT ELEVATIONS ABOVE 1500 FEET AN ADDITIONAL 5 TO 9 INCHES OF SNOW WILL ACCUMULATE TUESDAY AND TUESDAY EVENING...WITH LOWER ELEVATIONS RECEIVING AN ADDITIONAL 2 TO 5 INCHES. A NORTHWESTERLY WIND WILL INCREASE TO 15 TO 25 MILES AN HOUR EARLY TUESDAY NIGHT CAUSING THE SNOW TO DRIFT. HAZARDOUS TRAVEL CONDITIONS ARE LIKELY TO BE THE MAIN IMPACT OF THIS STORM. HOLIDAY MOTORISTS SHOULD CONSIDER TAKING ANOTHER ROUTE... OR CHANGING THE TIME OF THEIR TRAVEL TO AVOID POOR DRIVING CONDITIONS. SCATTERED POWER OUTAGES ARE POSSIBLE TOO... BUT THEY ARE UNLIKELY TO BE THE PRIMARY PROBLEM AS THE AMOUNT OF SNOW IS NOT LIKELY TO BE ENOUGH TO PRODUCE WIDESPREAD POWER INTERRUPTION. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS. $$ NYZ047-058-063-260845- /O.NEW.KALY.WW.Y.0010.061226T0039Z-061226T1300Z/ SCHOHARIE-WESTERN GREENE-WESTERN ULSTER- INCLUDING THE CITIES OF...COBLESKILL...MIDDLEBURGH...HUNTER... TANNERSVILLE...WINDHAM...SUNDOWN...ELLENVILLE...WOODSTOCK... WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA 739 PM EST MON DEC 25 2006 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EST TUESDAY. A STORM STRENGTHENING OVER THE MID MISSISSIPPI VALLEY EARLY THIS AFTERNOON WILL TRACK NORTHEAST INTO THE TENNESSEE VALLEY THIS EVENING...AND INTO EASTERN NEW YORK AND NEW ENGLAND ON TUESDAY. LIGHT FREEZING RAIN AND SNOW HAS BEEN FALLING OVER THE CATSKILLS FOR THE LAST SEVERAL HOURS...MAINLY AT ELEVATIONS ABOVE 1500 FEET. THE LIGHT FREEZING RAIN AND SNOW WILL CONTINUE THROUGH MUCH OF THE NIGHT AS TEMPERATURES REMAIN STEADY AROUND FREEZING. THE TEMPERATURES WILL SLOW RISE BY SUNRISE TO ABOVE FREEZING...WHEN THE RAIN AND SNOW WILL CHANGE TO JUST A COLD RAIN. A LIGHT COATING OF ICE AND SNOW IS LIKELY IN THE AREA...WITH SOME ISOLATED LOCATIONS RECEIVING UP TO A TENTH OF AN INCH OF ICE AND SNOW. SOME SLEET MAY MIX IN AT TIMES AS WELL. MOTORISTS SHOULD USE EXTREME CAUTION WHILE DRIVING...ALLOW EXTRA SPACE BETWEEN YOURSELF AND OTHER DRIVERS...AND ALLOW EXTRA TIME TO REACH DESTINATIONS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS41 KALY 260844 WSWALY URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 344 AM EST TUE DEC 26 2006 NYZ047-058-063-260945- /O.CAN.KALY.WW.Y.0010.000000T0000Z-061226T1300Z/ SCHOHARIE-WESTERN GREENE-WESTERN ULSTER- INCLUDING THE CITIES OF...COBLESKILL...MIDDLEBURGH...HUNTER... TANNERSVILLE...WINDHAM...SUNDOWN...ELLENVILLE...WOODSTOCK... WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA 344 AM EST TUE DEC 26 2006 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE WINTER WEATHER ADVISORY. TEMPERATURES HAVE RISEN ABOVE FREEZING ACROSS THE EASTERN CATSKILLS AND SCHOHARIE VALLEY. THE THREAT OF FREEZING RAIN HAS DIMINISHED. $$ NYZ032-033-042-261800- /O.CON.KALY.WS.W.0004.000000T0000Z-061227T0500Z/ NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... WARRENSBURG 344 AM EST TUE DEC 26 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT FOR ELEVATIONS ABOVE 1500 FEET IN THE SOUTHERN ADIRONDACKS WITH TOTAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES EXPECTED BY LATE TUESDAY NIGHT. LOW PRESSURE MOVING ACROSS EASTERN OHIO AND WESTERN PENNSYLVANIA THIS MORNING...WILL MOVE ACROSS UPSTATE NEW YORK AND NEW ENGLAND LATE THIS MORNING INTO THE AFTERNOON. THE STORM WILL REACH THE GULF OF MAINE BY THE MID AFTERNOON. A SEPARATE...WEAKER LOW PRESSURE SYSTEM...BROUGHT TWO TO FOUR INCHES OF SNOW TO THE SOUTHERN ADIRONDACKS LAST NIGHT INTO EARLY THIS MORNING. THE SECOND LOW WILL BRING A HEAVY ACCUMULATION OF SNOW TO THE SOUTHERN ADIRONDACKS LATE THIS MORNING INTO EARLY TUESDAY EVENING...MAINLY AT ELEVATIONS ABOVE 1500 FEET. LIGHT RAIN MIXED WITH SNOW EARLY THIS MORNING... WILL RAPIDLY CHANGE BACK TO SNOW IN THE LATE MORNING...AS COLDER AIR FILTERS BACK IN. AT ELEVATIONS ABOVE 1500 FEET...AN ADDITIONAL 4 TO 8 INCHES OF SNOW WILL ACCUMULATE INTO EARLY TUESDAY EVENING...WITH ELEVATIONS BELOW 1500 FEET RECEIVING AN ADDITIONAL 2 TO 4 INCHES. A STORM TOTAL SNOWFALL OF 6 TO 12 INCHES WILL BE EXPECTED AT ELEVATIONS OF 1500 FEET OR GREATER...AND 3 TO 7 INCHES AT LESS THAN 1500 FEET OF ELEVATION. A NORTHWESTERLY WIND WILL INCREASE TO 15 TO 25 MILES AN HOUR EARLY TUESDAY NIGHT CAUSING THE SNOW TO DRIFT. HAZARDOUS TRAVEL CONDITIONS ARE LIKELY TO BE THE MAIN IMPACT OF THIS STORM. HOLIDAY MOTORISTS SHOULD CONSIDER TAKING ANOTHER ROUTE... OR CHANGING THE TIME OF THEIR TRAVEL TO AVOID POOR DRIVING CONDITIONS. SCATTERED POWER OUTAGES ARE POSSIBLE TOO... BUT THEY ARE UNLIKELY TO BE THE PRIMARY PROBLEM...AS THE AMOUNT OF SNOW IS NOT LIKELY TO BE ENOUGH TO PRODUCE WIDESPREAD POWER INTERRUPTION. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS. $$
000 WWUS41 KALY 261615 WSWALY URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 1115 AM EST TUE DEC 26 2006 NYZ032-033-042-262200- /O.CON.KALY.WS.W.0004.000000T0000Z-061227T0500Z/ NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... WARRENSBURG 1115 AM EST TUE DEC 26 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT FOR ELEVATIONS ABOVE 1500 FEET IN THE SOUTHERN ADIRONDACKS. ONE AREA OF LOW PRESSURE WAS CENTERED ALONG THE NEW YORK STATE AND PENNSYLVANIA BORDER THIS MORNING WITH ANOTHER LOW CENTERED NEAR CAPE COD. THE INLAND LOW WILL WEAKEN AS ENERGY IS SHIFTED TO THE COASTAL LOW. THE COASTAL LOW DEEPEN AND MOVE NORTHEAST INTO THE CANADIAN MARITIMES THIS EVENING. COLDER AIR IS BEING DRAWN INTO THE REGION AND THE RAIN IS CHANGING BACK TO SNOW. THIS TREND WILL CONTINUE THIS AFTERNOON. TOTAL SNOWFALL AMOUNTS ARE GOING TO BE LESS THAN PREVIOUSLY EXPECTED. ACROSS THE HIGHER TERRAIN...WHERE THE WARNING IS IN EFFECT...2 TO 5 INCHES OF SNOW FELL LAST NIGHT. AN ADDITIONAL 2 TO 4 INCHES IS POSSIBLE FOR STORM TOTAL ACCUMULATIONS OF 4 TO 9 INCHES. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND OR ICE ARE EXPECTED WHICH CAN MAKE TRAVEL HAZARDOUS. $$
000 WWUS41 KALY 262001 WSWALY URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 301 PM EST TUE DEC 26 2006 NYZ032-033-042-262115- /O.CAN.KALY.WS.W.0004.000000T0000Z-061227T0500Z/ NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... WARRENSBURG 301 PM EST TUE DEC 26 2006 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE WINTER STORM WARNING FOR THE SOUTHERN ADIRONDACKS. SCATTERED SNOW SHOWERS ARE EXPECTED THE REST OF TODAY AND TONIGHT. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this winter storm warning went out at Dec 24, 9:45 PM EST, 5 hours 52 minutes earlier.
Area forecast discussion, Dec 24, 9:45 PM EST, 5 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
945 PM EST SUN DEC 24 2006
.SHORT TERM /REST OF TONIGHT/...
MINOR UPDATE...MAINLY TO ADD SOME CLOUDS INTO NORTHERN AREAS THROUGH
AROUND 06Z-08Z...WHICH MAY LIMIT POTENTIAL FREE FALL OF TEMPS.
00Z/25 ALY AND BUF SOUNDINGS INDICATE LOWERING INVERSION LEVEL...AT
ABOUT 3600 FT AT ALY...AND DOWN TO 2200 FT AT BUF. SOME LAKE
MOISTURE REMAINS TRAPPED BENEATH THIS INVERSION...AND IS ALLOWING
CLOUDS TO INCREASE/SPREAD A BIT FOR AREAS N OF THE MOHAWK
RIVER...WITH MORE EXTENSIVE COVERAGE LIMITED TO NORTHERN
HERKIMER/HAMILTON COUNTIES. FORTUNATELY...LOW LEVEL WINDS ARE
BACKING TO THE SW TO OUR W...WHICH WILL EVENTUALLY LIMIT LAKE
MOISTURE FROM BEING ADVECTED TOO MUCH FURTHER TO THE S AND E.
THUS...ALTHOUGH SOME CLOUDS MAY BRIEFLY REACH CAPITAL REGION OVER
THE NEXT SEVERAL HOURS...THEY SHOULD LIFT BACK TO THE N/E AND ERODE
THEREAFTER AS LOW LEVEL WINDS CONTINUE TO BACK INTO THE SW.
AS FOR MINS...GENERALLY KEPT THE CURRENT CHILLY LEVELS...AS
SIGNIFICANT DECOUPLING EXPECTED IN AREAS WHERE SKIES BECOME/REMAIN
CLEAR. HOWEVER...FAR NORTHERN AREAS MAY BE SLOWER TO FALL...AND MAY
KEEP MINS ABOVE 20.
OTHERWISE...NO OTHER CHANGES AT THIS TIME...WITH ONGOING WINTER
STORM WATCH FOR LATE MON NIGHT INTO LATE TUE NIGHT FOR PORTIONS OF
SOUTHERN ADIRONDACKS.
&&
.PREV DISCUSSION...
/ISSUED 509 PM EST SUN DEC 24 2006/
.SHORT TERM /TONIGHT THROUGH MONDAY/...
HIGH PRESSURE HAS EXPANDED EAST FROM THE OHIO VALLEY LATE THIS
AFTERNOON ACROSS THE MID ATLANTIC REGION AND INTO THE NORTHEAST.
THIS WILL SET US UP FOR NEARLY IDEAL RADIATIONAL COOLING ONCE THE
PRESSURE GRADIENT SUBSIDES AND THE WINDS DIMINISH LATER THIS
EVENING. THE NOSE OF THE RIDGE ENDS UP ACROSS EASTERN NEW YORK AT
12Z MONDAY AND AS A RESULT OF THE POSITION AND EXTREMELY DRY AIR
OVER OUR REGION HAVE FCST LOWS A FEW DEGREES BELOW GUIDANCE WITH
TEMPERATURES DROPPING INTO THE MID TEENS TO MID 20S TONIGHT.
CLOUDS WILL INCREASE FROM SOUTHWEST TO NORTHEAST ON CHRISTMAS DAY
WITH OVC CONDITIONS EXPECTED ACROSS THE ENTIRE FA BY LATE IN THE
DAY. EXPECT FA TO BE DRY UNTIL MONDAY AFTERNOON WITH RAINFALL
DEVELOPING EARLY MONDAY AFTERNOON ACROSS FAR SOUTHERN PORTION OF
FA AND EXPANDING NORTH AND EAST ACROSS REMAINDER OF FA BY 02Z
TUESDAY.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
LOW PRESSURE SYSTEM WHICH WILL IMPACT FA MAINLY DURING MONDAY
NIGHT INTO TUESDAY NIGHT TIME FRAME STILL LOOKS TO BE EVOLVING
INTO A MILLER TYPE A SCENARIO BUT CONSIDERABLY WEAKER THAN
PREVIOUS MODEL RUNS. GULF COAST LOW NOW EXPECTED TO DEEPEN
FROM 1009 MB TO AROUND 990 MB BY 00Z WEDNESDAY. THERE STILL
EXISTS A GREAT DEAL OF UNCERTAINTY IN EXACT LOW TRACK AS MREF MLSP
ENSEMBLE MEMBERS STILL HAVE A WIDE RANGE OF SOLUTIONS WITH
CENTRAL PRESSURE OF LOW 3-4 SD BELOW NORMAL. THE OTHER
INTERESTING ASPECT IS THAT DESPITE A LACK OF ARCTIC AIR BEHIND THE
LOW PRESSURE CENTER TO TAP INTO LOW STILL MAY BE ABLE TO CREATE
ENOUGH DYNAMIC COOLING FOR MOSTLY SNOW OVER NW PORTION OF FA. LATEST
GFS TRACK BRINGS LOW PRESSURE THROUGH EASTERN NEW YORK TUESDAY AND
INTO GULF OF MAINE TUESDAY NIGHT. BEST FRONTOGENETIC FORCING AT H7
FROM GFS SHOWS MAIN FORCING OCCURS WITH PRE WARM FRONTAL RAIN BAND
MONDAY NIGHT AND AGAIN LATE TUESDAY IN THE ADIRONDACKS WEST OF THE
H5 LOW. A SIGNIFICANT PRECIPITATION EVENT EXPECTED BUT VERY
DIFFICULT TO PINPOINT WHEN RAIN WILL CHANGE TO SNOW MONDAY NIGHT
INTO TUESDAY. GREATEST CERTAINTY AT THIS POINT IS ACROSS WESTERN
ADIRONDACKS WHERE 9 INCHES OR MORE OF SNOW POSSIBLE. SREF PLUME
DIAGRAM FOR KSLK INDICATES MOST IF NOT ALL OF PCPN IN THE FORM OF
SNOW WITH QPF RANGING FROM 0.42 TO 1.10 INCHES THROUGH 00Z ON THE
28TH. AFTER LOW DEPARTS LAKE EFFECT SNOW EXPECTED IN WESTERN
ADIRONDACKS LATE TUESDAY NIGHT THROUGH THE REMAINDER OF THE MID
WEEK PERIOD WITH VARYING LEVELS OF INTENSITY.
&&
.AVIATION /18Z-18Z/...
CLOUDS CONTINUE TO BREAK UP THROUGH THE REST OF THIS
AFTERNOON...AND ALL AREAS VFR. GUSTY WINDS FROM THE WEST AND
NORTHWEST WILL DIMINISH TO LIGHT THIS EVENING. THE WINDS WILL THEN
TREND TO SOUTHWEST TOMORROW MORNING...BUT REMAIN LIGHT. NO FOG OR
CEILING PROBLEMS EXPECTED OVERNIGHT THROUGH TOMORROW MORNING.
&&
.HYDROLOGY...
RIVER STAGES REMAIN WELL BELOW FLOOD STAGE...AND THE NEXT CHANCE OF
MEASURABLE PRECIPITATION LOOKS TO BE MONDAY NIGHT AND TUESDAY.
AREAS OF THE WESTERN MOHAWK VALLEY AND ADIRONDACKS MAY SEE MORE SNOW
THAN RAIN...WHILE THE REST OF THE REGION MAY SEE A HALF INCH OR MORE
OF RAIN...POSSIBLY CHANGING TO A BRIEF PERIOD OF SNOW BEFORE
ENDING. THERE IS STILL A LOT OF UNCERTAINTY IN THE STRENGTH AND
TRACK OF THE STORM...BUT GENERALLY...THERE SHOULD NOT BE ENOUGH RAIN
TO PRODUCE FLOODING.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...WINTER STORM WATCH FROM LATE MONDAY NIGHT THROUGH LATE TUESDAY
NIGHT FOR NYZ032-033-042.
VT...NONE.
&&
SHORT TERM...KLHazardous weather outlook, Dec 24, 4:28 PM EST, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 428 PM EST SUN DEC 24 2006 NYZ032-033-042-251200- NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN- 428 PM EST SUN DEC 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS OF EAST CENTRAL NEW YORK. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WINTER STORM WATCH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH LATE TUESDAY NIGHT...PLEASE REFER TO THE WINTER STORM WATCH STATEMENT FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. CTZ001-013-MAZ001-025-NYZ038>041-043-047>054-058>061-063>066- 082>084-VTZ013>015-251200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 428 PM EST SUN DEC 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...WESTERN MASSACHUSETTS...THE LAKE GEORGE SARATOGA REGION...MOHAWK VALLEY...GREATER CAPITAL DISTRICT...EASTERN CATSKILLS...MID HUDSON VALLEY AND TACONICS OF EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STORM STRENGTHENING OVER THE GULF COAST STATES THIS EVENING WILL TRACK NORTHEAST INTO THE TENNESSEE VALLEY ON CHRISTMAS DAY AND THEN INTO EASTERN NEW YORK AND NEW ENGLAND ON TUESDAY. WHILE THE EXACT TRACK OF THIS STORM IS STILL UNCERTAIN...IT APPEARS THAT ENOUGH COLD AIR WILL BE DRAWN INTO THE STORM TO BRING THE POTENTIAL FOR ACCUMULATING SNOW MAINLY TO AREAS WEST OF THE HUDSON VALLEY AND ACROSS HIGHER TERRAIN. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Winter Storm Warnings in New York, 2006Every winter storm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.